PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can echinacea interact with other drugs?

ANSWER

If you take any drugs regularly -- particularly drugs that affect your immune system -- talk to your doctor before you start using echinacea supplements. There is also some concern that echinacea could cause liver problems in people who are also taking certain painkillers (like Tylenol), antidepressants, blood thinners, sedatives, and other drugs.

From: Echinacea WebMD Medical Reference

SOURCES:

Longe, J., ed. , second edition, 2004. The Gale Encyclopedia of Alternative Medicine

Memorial Sloan-Kettering Cancer Center web site: "About Herbs: Echinacea."

National Center for Complementary and Alternative Medicine web site: "Herbs at a Glance: Echinacea."

Natural Medicines Comprehensive Database web site: "Echinacea."

Natural Standard Patient Monograph: "Echinacea."

Reviewed by Melinda Ratini on April 16, 2019

SOURCES:

Longe, J., ed. , second edition, 2004. The Gale Encyclopedia of Alternative Medicine

Memorial Sloan-Kettering Cancer Center web site: "About Herbs: Echinacea."

National Center for Complementary and Alternative Medicine web site: "Herbs at a Glance: Echinacea."

Natural Medicines Comprehensive Database web site: "Echinacea."

Natural Standard Patient Monograph: "Echinacea."

Reviewed by Melinda Ratini on April 16, 2019

NEXT QUESTION:

Why do people take valerian?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: